MAUDE Adverse Event Report: SYNTHES GMBH SYNFIX EVOLUTION SCREWDRIVER; SCREWDRIVERS

SYNTHES GMBH SYNFIX EVOLUTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 03.835.010
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that the tightening end of one driver has snapped off and the tightening end of another driver was badly twisted.This was discovered during a loan kit inspection.There was no reported patient or procedure involvement.This report is for a screwdriver.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the device was not returned, and the investigation will be completed based on the supplied images located in an email in the pc's attachments section received on 18jun2021.The images were reviewed, and the complaint condition of the tightening end of one driver being snapped off was confirmed as the images provided showed the driver end broken off.Since the device was not returned, a dimensional inspection and a functional check were not able to be performed.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.However, part and lot number cannot be confirmed from the device images.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot
=
> part: 03.835.010.Lot: 9916566.Manufacturing site: hagendorf.Release to warehouse date: 28 april 2016.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary visual inspection: the synfix evolution screwdriver (p/n: 03.835.010, lot #: 9916566) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the screwdriver shaft was stripped/twisted.The noted defect is consistent as a potential end of life indicator for the device.No other issues were identified with the returned components of the device.Complaint confirmed? yes.Investigation conclusion: the stripped/twisted condition of the driver tip is a potential end of life indicator of the screwdriver.After a visual inspection per guidance provided in windchill document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFIX EVOLUTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
MDR Report Key12150039
Report Number8030965-2021-05673
Device Sequence Number14677289
Product Code HXX
UDI-Device Identifier07611819658127
UDI-Public(01)07611819658127
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.835.010
Device Lot Number9916566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/14/2021
07/19/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date07/16/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNFIX® EVOLUTION SCREWDRIVER.; SYNFIX® EVOLUTION SCREWDRIVER